MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter healthcare facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation result of catheter-guide break.Block h11: a flexima biliary preloaded stent was received for analysis.Visual inspection was performed and found the guide catheter detached and the push catheter suture hole torn.No other damages were noted to the device.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The ifu cited: "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.", however, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.The investigation concluded that the reported event and the observed damages were most likely due to the amount of force or pressure applied to the device as the ifu were not followed.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the bile duct to treat bile duct stones during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the gray inner sheath could not be pulled out and the stent could not be deployed.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." this complaint has been deemed mdr reportable based on the investigation result which revealed the catheter guide was detached.Please see block h11 for the full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20191735
Report Number3005099803-2024-04379
Device Sequence Number17840792
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0032792013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight65 KG